MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS IOL

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS IOL
Model Number DFW375
Medical Device Problem Codes Crack (1135); Scratched Material (3020)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that as an intraocular lens (iol) was being inserted in a patient's right eye, it was noticed that the iol was scratched.Both the original and back up lens had scratched lenses.The first lens was removed from the eye and a replacement lens of the same model and diopter was implanted.It appears that the cartridge tip was bent/ giving some resistance when twisting out.The second iol remains implanted in patient's eye as scratch is on the outer perimeter.No vitrectomy and no sutures, but slightly enlarge the wound to 2.7mm from 2.4mm.Post op week-1 the patient is doing well with no visual damage or changes, he does not see the crack as it is out of his primary visual axis.He is 20/25 and j1.There was no patient injury reported.The surgeon is planning to see how patient does and if there are visual issues (shadows), will then decide to exchange the lens.No further information was provided.This report pertains to the original lens that was implanted and removed.A separate report will be submitted on the event reported with the second (replacement) lens implanted.
 
Additional Manufacturer Narrative
Ethnicity: information unknown/not provided.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.The intraocular lens (iol) has not returning for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).An attempt has been made to obtain missing information; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer: yes.Section d9: date returned to manufacturer: mar 16, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint simplicity was received inside the original folding carton.The complaint lens was received loose inside a plastic bag.No additional product was received.Visual inspection under magnification revealed that the complaint simplicity was received with the plunger rod partially advanced.A stretch mark that deformed the shape of the cartridge and cartridge tip could be observed.The exterior assembly of the simplicity was visually inspected under magnification and no assembly issues were identified.The complaint lens was visually inspected under magnification and was observer to have ophthalmic viscoelastic device (ovd) on the lens optics and haptics.The lens was cleaned and visually inspected under magnification and scratches were observed.No additional issues were observed with the returned product.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS IOL
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13796134
Report Number3012236936-2022-00688
Device Sequence Number14444752
Product Code MFK
UDI-Device Identifier05050474752740
UDI-Public(01)05050474752740(17)250120
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2025
Device Model NumberDFW375
Device Catalogue NumberDFW375U055
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer04/18/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight68 KG
Patient RaceAsian